MAUDE Adverse Event Report: ZIMMER GMBH NCB, PERIPROSTHETIC FEMUR PLATE, PROXIMAL, LEFT, 18 HOLES, 363 MM; TRAUMA IMPLANT

ZIMMER GMBH NCB, PERIPROSTHETIC FEMUR PLATE, PROXIMAL, LEFT, 18 HOLES, 363 MM; TRAUMA IMPLANT
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Failure of Implant (1924); Ambulation or Postural Difficulties (2544); Unequal Limb Length (4534)
Date of Event 03/22/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient had a revision surgery due to implant fracture approximately 5 weeks after implantation.The patient was not able to put any pressure on the leg and went to the hospital, where the x-rays confirmed the prothesis fracture.The revision surgery was performed and the patient was hospitalized for 2 weeks.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).G2: foreign: south africa.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.A review of the device manufacturing records could not be performed due to missing lot number.Review of the complaint history found no additional related complaints for this item.With the available information, a definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information at this time.
 
Event or Problem Description
It was reported that a patient sustained left femur fracture from a mountain bike accident.A competitor im nail was placed which required revision approximately 5 weeks later.Follow up x-rays showed a mal-reduced non-union fracture, and the im nail was converted to a plate and screw orif with zb product approximately 7 months post implantation.After 5 weeks approximately, the patient stood up from the couch and felt his leg give way.X-rays showed a fractured plate which the surgeon noted as a metal fatigue fracture.Another revision surgery was performed, the plate and screws were replaced with two new plates and screws.Six week follow up x-rays show normal position and alignment of the implants with new bone formation indicating healing.No further complications have been reported.Diligence is completed and no further information on the reported event has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: a2, a4, b3, b4, b5, b7 d4, d10, e1, g3, g6, h2, h4, h6, h11.D10.Ref 02.03150.300 lot 4504951916 ncb locking cap x6.Ref 02.03150.300 lot 4504898781 ncb locking cap.Ref 02.03152.065 lot 4504711255 ncb cancellous screw 5.0x65mm.Ref 02.03152.085 lot 4504283723 ncb cancellous screw 5.0x85mm.Ref 02.03150.042 lot 3126681 ncb locking screw 5.0x42mm.Ref 02.03150.044 lot 3096690 ncb locking screw 5.0x44mm.Ref 02.03150.046 lot 3101311 ncb locking screw 5.0x46mm.Ref 02.03150.048 lot 3140514 ncb locking screw 5.0x48mm.Ref 02.03150.060 lot 3101317 ncb locking screw 5.0x60mm.Ref 02.03150.036 lot 3150987 ncb locking screw 5.0x36mm.Ref 02.03150.038 lot 3148306 ncb locking screw 5.0x38mm.Ref 02.03150.040 lot 3169120 ncb locking screw 5.0x40mm.Ref 02.03150.040 lot 3166259 ncb locking screw 5.0x40mm.Ref 02.03150.055 lot 3166231 ncb locking screw 5.0x55mm.Ref 02.03150.048 lot 3161648 ncb locking screw 5.0x48mm.Ref 02.03150.040 lot 3175564 ncb locking screw 5.0x40mm.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.A review of the device manufacturing records could not be performed due to missing lot number.Medical records were provided and reviewed by the nurse team.Prior plate revision was noted: ¿fracture of the internal fixation plate is present i the subtrochanteric region, proximal femur diaphysis fracture is also present in this region, lateral and posterior angulation of the fracture is present.¿ fracture of the mid-diaphysis has good alignment and position ¿ no signs of avascular necrosis of the femur head are currently demonstrated.The day of plate revision was noted: ¿ broken plate and screws removed, minimal bony overgrowth was present ¿ distal screws located and removed ¿ bone oozing noted, soft callous debrided from the fractures ¿ subtrochanteric osteotomy site had new callous, bone consistency was concerning, need to rule out an osteitis ¿ femoral canal was sclerosed ¿ femoral canal realigned.¿ leg lengths restored ¿ distal fractures had consolidated to union.¿ 340mm lateral locking plate and screws applied.¿ layers closed, no complications.¿ the op note only dictates 1 plate applied; however, x-rays and implant record show that 2 plates have been implanted.¿ ebl 4l ¿ postop xray ¿ interval screw and plate revision left proximal femur.Left proximal femoral fracture with modeling of the surrounding bone.Lateral plate not applied to the cortex.¿ cultures showed no growth 6 weeks post plate revision was noted: ¿ evidence of an additional lateral plate, evidence of subperiosteal new bone formation with some osteopenic changes at the proximal third femur.¿ position and alignment is normal.Radiographs were provided and reviewed by a radiologist: immediate postop (first revision) ap lower pelvis and 2 ap views of the left femur.Prior to plate revision, 3 views of the left femur.Assessment: first revision images demonstrate plate and screw fixation of a proximal femoral fracture.Fracture alignment is anatomic.Plate revision images, demonstrate fracture of the proximal plate with varus malalignment at the fracture site.No fractured screws are identified.It can also be added that one of the fixation screws appears to extend directly into the fracture lucency with a lack of osseous purchase along the screw.Based on the available information, the reported event can be confirmed the ncb pp plate fracture could be confirmed.The review of the x-ray images showed that one of the fixation screws appears to extend directly into the fracture lucency with a lack of osseous purchase along the screw.The review of the surgical technique mentions that the screw types cortical 5mm should be inserted close to the fracture area.It is possible that this may have contributed to the plate fracture.However, a definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
NCB, PERIPROSTHETIC FEMUR PLATE, PROXIMAL, LEFT, 18 HOLES, 363 MM
Common Device Name
TRAUMA IMPLANT
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key20150815
Report Number0009613350-2024-00431
Device Sequence Number4248973
Product Code HRS
UDI-Device Identifier00889024297531
UDI-Public(01)00889024297531(10)3045829
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K100111
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number0203263118
Device Lot Number3045829
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2024
Supplement Date Received by Manufacturer09/11/2024
01/13/2025
Initial Report FDA Received Date09/05/2024
Supplement Report FDA Received Date09/12/2024
02/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight82 KG